Citation: Leigh. "Not My Friend: An Experience with Alprazolam (exp48097)". Erowid.org. Feb 20, 2020. erowid.org/exp/48097
Xanax Are Not My Friend
I suffer from depression and a panic disorder. My doctor prescribed Xanax for me to try to help with sleep and panic attacks.
At first it was great. If I took one (.5) or even just half of one (.25), I really zonked out. I felt out of it all the next day, usually, and couldn't concentrate. They helped with panic attacks too, with the same foggy-ness and inability to relate to the world around me.
Driving while intoxicated, tripping, or extremely sleep deprived is dangerous and irresponsible because it endangers other people. Don't do it!]
Something crushing happened in my life, and I started taking them steadily to help me get through. The dependancy started after about two weeks of taking them each night. It started to became impossible to sleep without them (1 mg), and I felt like the world was really 'loud' if I didn't take them. It got to where I was taking about 2 or 3 (1mg) a day (these were still prescribed, but I was doing my own dosing at this point). I couldn't remember anything that happened when I did take them. Like, if I was driving somewhere and arrived at my destination, I would have no clue how I got there or if anything had happened on the drive.
Eventually, I realized I was addicted to the things, because I could no longer be 'normal' without them. I started doing things I would never do when I wasn't taking them, So I went off cold turkey. The last couple of days I was probably taking 5 (1mg) a day. When I came off them, I twitched uncontrollably now and then for about a week. My arms and legs would shake, my eyelids would twitch and I developed a tic for this period of time. It was horrific. My head pounded, I would sweat all over and then shiver from being cold.
Honestly, I wish my doctor had never given them to me in the first place. I don't do recreational drugs at all, and I don't use my prescriptions in that fashion either. But when things got really bad and I needed the drug, the habit developed. I couldn't seem to stop once things were better, and the periods of memory loss were freaky. Coming off of it was really scary and something I wouldn't wish on my worst enemy.
These are a scary drug if used incorrectly. Even prescribed, they were easy to become addicted too.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.